I've been on BuSpar for 4 weeks. I started at 7.5mg then move up to 15mg, then to 22.5mg and am now at 30mg per day. I feel worse now than I did before I started taking it. I went in to see my dr because I was having recurring panic attacks. Now I wake up anxious all the time, I have insomnia, and I can't be alone. This isn't me. Anyone else deal with this from BuSpar? I'm scared that it's made me this way and if I go off I will be a wreck.
BuSpar increasing anxiety???
Question posted by MickyKY on 26 Sep 2014
Last updated on 23 September 2021 by shawnaann20
my doctor just started me on 15mg buSpar 1/2 a tab a day for the 1st few weeks then ill be going to 2 tablets a day
im also on Bupropion Xl 150mg Tab plus, Hydroxyzine Hcl 50mg Tab so i will let you guys know my update on what happens!
Mickey - wondering what happened with your story? I’ve been on 5mg twice a day and then to 5 mg 3x a day because I didn’t want to increase too much with every intention of getting off it. Now I’m bumping to 10 on occasion but I feel like I get more anxious when I take more. I definitely can’t sleep so I’ve been taken Ativan for that which I don’t want to continue. I have neck aches and headaches and generally don’t feel myself. It’s so hard to know what’s the med and what’s just anxiety. Did you try something else?
I have been on BuSpar for 3 months now. 10mg 2X a day. I do not feel like myself. I am shaking inside constantly. The "Racing Thoughts" have increased tremendously. I wake up in the morning and even coming out of a dead sleep I am already worrying and panicking about the day and my thoughts. I have not noticed that it is effecting my sleep, but the panic attacks start almost immediately upon waking up. I feel out of control about the way I feel. I am obsessing over EVERYTHING.
Ive been on busbar for a week and two days. I had a hard time with the twice a day. So i took both dosages at night. After a week to be moved up to two whole dosages. I cant breath. I feel like im losing control of the way im breathing. My heart palpitations are crazy. Not to mention tingling in arms and fingers. You can bet im not taking them tonight. And calling the doctor on monday. Id rather deal somehow with the anxiety and panic attacks. Then to feel like im literally drowning. In my inconsistent breathing and repetitive attacks.
*The recommended initial dose is 15 mg daily (7.5 mg b.i.d.). To achieve an optimal therapeutic response, at intervals of 2 to 3 days the dosage may be increased 5 mg per day, as needed. The maximum daily dosage should not exceed 60 mg per day.*
My doctor started me on Buspar 10mg twice a day about a month ago..I am so afraid of medicine, so I started out by taking 1/2 tablet twice a day.. Almost immediately I experienced headaches. I didn't associate it with the Buspar at that time. I worked myself up to 10 mg twice a day, and right away I started experiencing small panic attacks. I have had them in the past, but not for 13 years.. after a few days I had full blown, terrifying panic attacks to the point that I could not function. I called my doctor and he prescribed xanax. I knew that I could take it from past experience.. I stopped the Buspar and after 72 hours, the panic attacks were gone and I don't need to take the xanax..
I been on buspar for a year and I don't like the way it makes me feel I told my therapist about how I feel more anxious can't concentrate and can't sleep and he just. Keeps telling me I am not letting the buspar work and he refuses to change me to a different medication
Just started on Buspar 10mg once a day took half of that and it made my anxiety so much worse. It also made my voice hoarse also my chest feel weird and I also was very jittery I cannot give this med, 2 to 4 weeks to start working... I need something that will work ASAP! Definitely not for me will not be taking this anymore! Jussayin
I also had problems with Buspar. I felt terrible on it.
I was prescribed Buspar for anxiety. After taking it for 6 weeks I felt worse. I noticed your phrase "this isn't me" I felt the same way, I wasn't myself. I would rather deal with my anxiety than have this medication change "me."
That many increases in 4-weeks is hideous. Each one needs a minimum of 2-3 weeks before a change should be considered. You need a Dr who knows more than to just throw increases at you, this is reckless and dangerous, no wonder you fell the way you do.
If its caused by the med it will go away when you stop it. It doesn't work for everyone. Have you talked to your dr about it?
- BuSpar uses and safety info
- BuSpar information for Healthcare Professionals (includes dosage details)
- Side effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.